Alert archive / New Mexico / Flash Flood Warnings in 2008

Flash Flood Warning 47, NWS Albuquerque, NM

August 6, 2008San Juan County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 6, 2008, 9:58 PM MDT for San Juan County, New Mexico. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2008, 9:58 PM MDT (03:58 UTC)
Expired
Aug 7, 2008, 12:00 AM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County San Juan County, NM

The radar

The Albuquerque radar (KABX), 208 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 10:00 PM MDTFLASH FLOOD22 S Shiprock, NMFLOODING HALF MILE STRETCH ALONG HWY 491 AT JUNCTION OF NAVAJO RT 34 NEAR LITTLE WATER.VEHICLES WERE STOPPED. ONE VEHICLE GOT STUCK AND NEEDED TO BE PULLED OUT. FLOODING OCCURRED BETWEEN 10 PM AND MIDNIGHT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 4.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3479 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 070358
FFWABQ
NMC045-070600-
/O.NEW.KABQ.FF.W.0047.080807T0358Z-080807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
958 PM MDT WED AUG 6 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SAN JUAN COUNTY IN NORTHWEST NEW MEXICO

* UNTIL MIDNIGHT MDT

* AT 956 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 17
  MILES NORTH OF SANOSTEE TO 13 MILES NORTHEAST OF BURNHAM TO 9 MILES
  NORTHEAST OF LAKE VALLEY...OR ALONG A LINE EXTENDING FROM 18 MILES
  SOUTHWEST OF SHIPROCK TO 20 MILES SOUTHWEST OF FARMINGTON TO 35
  MILES SOUTH OF BLOOMFIELD...MOVING NORTH AT 22 MPH.

* THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING WILL IMPACT...  
  SHIPROCK...
  FRUITLAND... 
  FARMINGTON...
  BLOOMFIELD...

AT 946 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING 
ALONG ROUTE 34 NEAR SANOSTEE AS WELL AS HIGHWAY 491 NEAR AND SOUTH 
OF MILE MARKER 84.

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.

LAT...LON 3700 10809 3678 10774 3663 10763 3609 10774
      3608 10853 3644 10905 3699 10905

$$

DPORTER
2 follow-up statements
000 
WGUS75 KABQ 070511
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1111 PM MDT WED AUG 6 2008

NMC045-070600-
/O.CON.KABQ.FF.W.0047.000000T0000Z-080807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN-
1111 PM MDT WED AUG 6 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR SAN
JUAN COUNTY...

AT 1108 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE RAINFALL THROUGHOUT SAN JUAN COUNTY. ANTICIPATE 
RAIN RATES OF ONE-THIRD TO TWO-THIRDS OF AN INCH PER HOUR THROUGH 
1145 PM MDT BEFORE GRADUALLY DIMINISHING. FLASH FLOODING IS LIKELY 
IN SANOSTEE WASH AND TOCITO WASH AS WELL AS PARTS OF ROUTE 34 EAST 
OF SANOSTEE. WATER MAY BE CROSSING THE ROAD ON HIGHWAY 491 SOUTH OF 
SHIPROCK. URBAN FLOODING IS ALSO POSSIBLE IN FARMINGTON...BLOOMFIELD 
AND SHIPROCK.

EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL STREAMS... 
ARROYOS AND DITCHES...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS 
POOR DRAINAGE AND LOW LYING AREAS...PARTICULARLY ALONG AND NORTHEAST 
OF THE CHUSKA MOUNTAINS.

LAT...LON 3700 10809 3678 10774 3663 10763 3609 10774
      3608 10853 3644 10905 3699 10905

$$

DPORTER
000 
WGUS75 KABQ 070553
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1153 PM MDT WED AUG 6 2008

NMC045-070603-
/O.EXP.KABQ.FF.W.0047.000000T0000Z-080807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN-
1153 PM MDT WED AUG 6 2008

...FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT MDT FOR SAN JUAN
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3700 10809 3678 10774 3663 10763 3609 10774
      3608 10853 3644 10905 3699 10905

$$

DPORTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 9:05 PM MDT, 53 minutes earlier.

Area forecast discussion, Aug 6, 9:05 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
905 PM MDT WED AUG 6 2008

.UPDATE...
UPDATED POPS AND WEATHER FORECAST BASED ON RECENT SATELLITE...RADAR
AND MODEL TRENDS. AM CONCERNED ABOUT THE POTENTIAL FOR FLASH
FLOODING LATE THIS EVENING IN THE FARMINGTON...SHIPROCK AND FOUR
CORNERS AREA. SPS COVERING THIS POTENTIAL OUT SOON. 44

&&

.PREV DISCUSSION...
313 PM MDT WED AUG 6 2008. AFTER MUCH DISCUSSION...INCLUDING AMONGST
OUR NEIGHBORING OFFICES HAVE DECIDED TO HOLD OFF ON A FLASH FLOOD
WATCH FOR THE FORECAST AREA THURSDAY AFTERNOON THROUGH FRIDAY
EVENING. WILL GO WITH ANOTHER SPECIAL WX STATEMENT WHICH WILL BE
ISSUED BEFORE 4PM.

SHORT RANGE MODELS...INCLUDING GFS AND NAM HAVE PRETTY MUCH COME
INTO ALIGNMENT WITH HIGHLIGHTING NORTH CENTRAL AND NORTHEAST
AREAS FOR HEAVY RAIN POTENTIAL. PRETTY MUCH CENTERING ON THURSDAY
EVENING THROUGH FRIDAY. A FEW THINGS TO WATCH AS THIS SITUATION
SETS UP.

FIRST...IT IS APPARENT THAT A GREAT BASIN WAVE WILL TRANSLATE AROUND
THE UPPER HIGH AS THE HIGH RECENTERS ITSELF OVER PORTIONS OF THE
SOUTHWEST. BASED ON MODEL ACCOUNTS...THIS WAVE IS EXPECTED TO
SLOWLY MOVE ACROSS COLORADO AND NORTHERN NEW MEXICO THURSDAY AND
FRIDAY.

SECOND...BACK DOOR FRONT CONSIDERATIONS. FRONT IS CURRENTLY
DRAPED ALONG THE FRONT RANGE OF WY AND NORTHEAST CO EXTENDING INTO
THE CENTRAL PLAINS. THIS FRONT IS DEPICTED TO WASH OUT ACROSS
NORTH CENTRAL AND NORTHEAST AREAS OF NEW MEXICO THURSDAY INTO
THURSDAY NIGHT. THE SOUTHERN EXTENT OF THIS WASH OUT WILL BE KEY.
DURING THIS TIME OF YEAR...MODELS TEND TO HAVE A HARD TIME IN
DEPICTING FRONTAL TRANSLATIONS DOWN THE FRONT RANGE DUE TO
MESOSCALE ENHANCEMENTS FROM THUNDERSTORM COMPLEX OUTFLOWS. FIGURE
THIS WILL BE THE CASE DURING THIS EVENT AS EXPECTING SIGNIFICANT
AMOUNTS OF CONVECTION ACROSS PORTIONS OF COLORADO TONIGHT AND THIS
WILL SERVE TO PUSH THE BOUNDARY FURTHER SOUTH THAN THE MODELS EXPECT.
THE ORIENTATION AND PLACEMENT OF THIS BOUNDARY WILL BE
KEY...BECAUSE SIGNIFICANT MOISTURE CONVERGENCE AND UPSLOPE FLOW
WILL DEVELOP ALONG IT. AS OF RIGHT NOW MODELS ARE KEYING ON THE THE
CENTRAL MTS...PRIMARILY SANGRES AND ADJACENT PLAINS TO THE EAST.
TIMING INCLUDES THURSDAY AND FRIDAY.

LASTLY...WHAT TO DO WITH EDOUARD. IT APPEARS THAT THE MODELS ARE
IN FAIR AGREEMENT WITH SHEARING EDOUARDS MAIN CIRCULATION CENTER
BEFORE IT EVER REACHES NEW MEXICO. BASICALLY SHEARING IT INTO A
BROAD EASTERLY WAVE THAT GETS TRANSLATED AROUND THE BOTTOM SIDE OF
THE SUBTROPICAL HIGH. THIS WOULD SET UP A VERY NICE DEFORMATION
FIELD ABOVE THE FORECAST AREA LATER THURSDAY NIGHT INTO FRIDAY.
BASED ON PREVIOUS EXPERIENCES WITH A DISTINCT DEFORMATION
ZONE...COMBINED WITH A HIGH PW ENVIRONMENT...POTENTIAL FOR
THUNDERSTORMS CONTAINING HEAVY RAIN WILL BE THERE FOR A LARGE
PORTION OF THE AREA. THE OTHER EDOUARD CONSIDERATION WILL BE MOIST
LOW LEVEL...SOUTHEASTERLY FLOW FOLLOWING THE UPPER EASTERLY WAVE.
THIS WILL AID THE MOISTURE CONVERGENCE MENTIONED ABOVE.

THUS...HAVE BEEFED UP POPS AREAWIDE FOR LATER THURSDAY THROUGH
FRIDAY EVENING. MADE THE PRIME FOCUS...OR HIGHEST POPS ACROSS
PORTIONS OF THE NORTH CENTRAL MTS INTO THE NORTHEAST AND PORTIONS
OF THE EAST CENTRAL PLAINS. ALSO HIGHLIGHTING SANDIAS AND AREAS
ALONG INTERSTATE 40 AS WELL...JUST IN CASE DUE TO UNCERTAINTY WITH
FRONTAL ADVANCEMENT. RAISED QPF NUMBERS AS WELL. MANY OF THE ZONES
WILL ALSO SEE HEAVY RAIN WORDING...ESPECIALLY ACROSS THE NORTHEAST
HALF OF THE STATE. BUT...DUE TO PREVIOUS MENTIONED
CONSIDERATIONS...JUST ABOUT ANYWHERE COULD SEE THE NORMAL...HEART OF
THE MONSOON...HEAVY RAIN THUNDERSTORMS ON FRIDAY. THE WEEKEND
APPEARS TO BE WET AS WELL AS MOISTURE TRAPPED UNDERNEATH THE UPPER
HIGH GETS RECYCLED OUT IN THE FORM OF WETTING THUNDERSTORMS.
HOWEVER...CANT POINT TO ANY ONE...DISTINCT FOCUS MECHANISM OTHER
THAN RESIDUAL DEFORMATION AND DIURNAL HEATING. AS WITH THIS TIME OF
THE YEAR...CONVECTIVE VORTICES ROTATING AROUND THE UPPER HIGH WILL
BE A WILDCARD AND ANOTHER FOCUS FOR CONVECTION OVER THE WEEKEND.

&&

.AVIATION...
ONLY ISOLATED THUNDERSTORMS ARE EXPECTED IN THE EASTERN PLAINS FROM
LATE WEDNESDAY AFTERNOON THROUGH THE OVERNIGHT HOURS. THE MAJORITY
OF SHOWERS AND THUNDERSTORMS WILL REMAIN ACTIVE THROUGH ABOUT
MIDNIGHT TONIGHT WEST OF A RATON TO CARRIZOZO TO RESERVE LINE. KLVS
OR KSAF COULD SEE MVFR CONDITIONS IN THUNDERSTORMS BEFORE SUNSET
WEDNESDAY BUT KGUP IS THE MOST LIKELY SPOT FOR MVFR...OR BRIEF IFR
CONDITIONS...DUE TO A THUNDERSTORM THROUGH MIDNIGHT TONIGHT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
NO SIGNIFICANT FIRE WEATHER CONCERNS ARE FORESEEN THROUGH THE
REMAINDER OF THE WEEK AS THUNDERSTORMS CONTINUE TO BE OF THE WET
VARIETY...MAINLY DUE TO THE NORMALLY HIGH SUMMER HUMIDITY LEVELS.
ALSO...SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING AND CAPABLE OF
GENERATING SIGNIFICANT RAINFALL. THE MOISTURE REMNANTS OF WHAT HAD
BEEN TROPICAL STORM EDOUARD AND A WEAK BACK DOOR WIND SHIFT/COLD
FRONT HEADED FOR NORTHEAST NEW MEXICO COULD COMBINE TO PRODUCE
WIDESPREAD RAINFALL NORTH OF INTERSTATE 40 AND EAST OF THE SANGRE
DE CRISTO MOUNTAINS FROM LATE THURSDAY INTO FRIDAY. HIGH PRESSURE
BUILDING NEAR THE FOUR CORNERS THIS WEEKEND COULD LEAD TO FEWER
SHOWERS AND THUNDERSTORMS AROUND OUR AREA FOR SUNDAY AND EARLY
NEXT WEEK. STAY TUNED.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44
Hazardous weather outlook, Aug 6, 5:17 AM MDT, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
517 AM MDT WED AUG 6 2008

NMZ001>021-026-071200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
517 AM MDT WED AUG 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HEAVY DOWNPOURS IN THUNDERSTORMS DEVELOPING EARLY THIS AFTERNOON
WILL PRODUCE LOCAL FLASH FLOODING THROUGH LATE THIS EVENING. FLASH
FLOODING IS MOST LIKELY ALONG...WEST...AND NORTH OF THE INTERSTATE
25 CORRIDOR THROUGH THIS AFTERNOON. SOME HEAVIER SHOWERS WITH
DOWNPOURS AND LOCAL FLASH FLOODING WILL DEVELOP LATE THIS
AFTERNOON INTO THE EVENING OVER THE NORTHEAST AND EASTERN PLAINS
MAINLY ALONG AND NORTH OF INTERSTATE 40.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FOR THURSDAY AND FRIDAY...WIDESPREAD HEAVY RAINFALL EXPECTED OVER
CENTRAL AND EASTERN NEW MEXICO WILL PRODUCE AREAS OF FLASH
FLOODING THURSDAY...WITH THE FLASH FLOOD THREAT EXPANDING TO
WESTERN NEW MEXICO ON FRIDAY. HEAVY RAIN OVER SATURATED SOIL WILL
RUN OFF RAPIDLY INTO SMALL STREAMS AND TRIBUTARIES AND CAUSE RAPID
RISES OF WATER LEVELS. THOSE IN FLOOD PRONE AREAS SHOULD PLAN FOR
POSSIBLE MOVES TO SAFETY SHOULD FLOODWATERS THREATEN.

FOR SATURDAY THROUGH TUESDAY...CONTINUING SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN POSSIBLE THROUGH TUESDAY ALONG WITH
RAPID RAINFALL RUNOFF FROM SATURATED SOIL WILL MAINTAIN A
WIDESPREAD THREAT OF LOCAL FLASH FLOODING ACROSS MUCH OF NORTHERN
AND CENTRAL NEW MEXICO. EXPECT DAILY SHOWER AND THUNDERSTORM
DEVELOPMENT BY EARLY AFTERNOON...WITH SHOWERS AND THUNDERSTORMS
CONTINUING INTO EACH EVENING.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT FLASH FLOODING...TORRENTIAL RAINFALL...MEASURED GUSTY WIND
SPEEDS...AND MEASURED RAINFALL AMOUNTS EACH DAY THROUGH TUESDAY.

SHY

In the hours before

Special weather statement, Aug 6, 4:07 PM MDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
407 PM MDT WED AUG 6 2008

NMZ018-020-021-062230-
CURRY COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY-
407 PM MDT WED AUG 6 2008

...STRONG THUNDERSTORM MOVING OVER CURRY COUNTY...

AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH 9
MILES NORTHEAST OF MELROSE. THE STRONG THUNDERSTORM WAS NEARLY
STATIONARY. A STRONG OUTFLOW BOUNDARY WILL QUICKLY SWITCH WINDS
AROUND TO THE NORTH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANNON AFB...FLOYD...
PORTAIR...RANCHVALE AND SAINT VRAIN.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE ROADWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

34
Local storm report, Aug 6, 7:07 PM MDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
707 PM MDT WED AUG 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      RAMAH                   35.13N 108.49W
08/06/2008                   MCKINLEY           NM   LAW ENFORCEMENT

            HIGHWAY 53 CLOSED IN BOTH DIRECTIONS BETWEEN MILE MARKERS
            35 AND 36. WATER ONE FOOT DEEP.

&&

DPORTER
Local storm report, Aug 6, 8:29 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
829 PM MDT WED AUG 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      3 SE MEXICAN SPRINGS    35.76N 108.77W
08/06/2008                   MCKINLEY           NM   LAW ENFORCEMENT

            US 491 CLOSED AT MILE MARKER 16 DUE TO HIGH WATER.

&&

DPORTER
Special weather statement, Aug 6, 8:58 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
858 PM MDT WED AUG 6 2008

NMZ001-070400-
NORTHWEST PLATEAU-
858 PM MDT WED AUG 6 2008

...STRONG THUNDERSTORM MOVING OVER WESTERN SAN JUAN COUNTY...

AT 857 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL 6 MILES SOUTHEAST
OF SANOSTEE. MOVEMENT WAS NORTH NORTHEAST AT 21 MPH. TORRENTIAL
RAINFALL IS EXPECTED TO IMPACT AREAS FROM SHIPROCK TO FARMINGTON
AFTER 10 PM.  FLASH FLOODING HAS OCCURRED WITH THESE STORMS NEAR
RAMAH AND TOHATCHI EARLIER THIS EVENING.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BURNHAM...FLORA
VISTA...FRUITLAND...KIRTLAND...LA PLATA... SHIPROCK AND FARMINGTON.

PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:05 PM MDTAreal Flood AdvisoryABQCibola, McKinley115 min
Aug 6, 6:25 PM MDTFlash Flood WarningABQCibola, McKinley2 hr
Aug 6, 6:32 PM MDTFlash Flood WarningABQMcKinley118 min
Aug 6, 8:01 PM MDTFlash Flood WarningABQSan Juan119 min
Aug 6, 8:41 PM MDTAreal Flood AdvisoryABQHarding, San Miguel, Union109 min
Aug 7, 12:51 PM MDTAreal Flood AdvisoryABQCatron, Cibola, Socorro114 min
Aug 7, 1:03 PM MDTAreal Flood AdvisoryABQColfax, Mora, San Miguel, Santa Fe, Taos117 min
Aug 7, 1:47 PM MDTAreal Flood AdvisoryABQHarding, Quay, San Miguel, Union3 hr
Aug 7, 2:36 PM MDTAreal Flood AdvisoryABQCibola, Socorro, Valencia114 min
Aug 7, 2:57 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, San Miguel, Union3 hr
Aug 7, 3:14 PM MDTFlash Flood WarningABQHarding, Union2 hr
Aug 7, 3:45 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Aug 7, 4:24 PM MDTFlash Flood WarningABQColfax, Mora, San Miguel111 min
Aug 7, 4:50 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval85 min
Aug 7, 4:52 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel113 min
Aug 7, 4:57 PM MDTAreal Flood AdvisoryABQQuay2 hr
Aug 7, 5:14 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval91 min
Aug 7, 5:48 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe117 min

Nearby

Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.